Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 27, 2024, 1:25 AM CST for 39 counties in Alabama. It took effect at Feb 27, 2024, 12:00 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 1:25 AM CST (07:25 UTC)
- In effect from
- Feb 27, 2024, 12:00 PM CST
- Expired
- Feb 28, 2024, 8:00 PM CST
- In force
- 32 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS74 KBMX 270725 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 125 AM CST Tue Feb 27 2024 ALZ011>015-017>041-043-272100- /O.NEW.KBMX.WI.Y.0005.240227T1800Z-240228T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Elmore- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, and Tallassee 125 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of central Alabama. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
363 WWUS74 KBMX 271828 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1228 PM CST Tue Feb 27 2024 ALZ011>015-017>041-043-281200- /O.EXT.KBMX.WI.Y.0005.000000T0000Z-240229T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Elmore- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, and Tallassee 1228 PM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...All but far southeast portions of central Alabama. * WHEN...From noon today to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
936 WWUS74 KBMX 272036 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 236 PM CST Tue Feb 27 2024 ALZ042-044>050-280445- /O.EXA.KBMX.WI.Y.0005.000000T0000Z-240229T0000Z/ Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Fort Deposit, Hayneville, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 236 PM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Lowndes, Montgomery, Macon, Bullock, Lee, Russell, Pike and Barbour Counties. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ011>015-017>041-043-280445- /O.CON.KBMX.WI.Y.0005.000000T0000Z-240229T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Elmore- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, and Tallassee 236 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...All of central Alabama. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
592 WWUS74 KBMX 280045 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 645 PM CST Tue Feb 27 2024 ALZ011>015-017>050-281200- /O.CON.KBMX.WI.Y.0005.000000T0000Z-240229T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 645 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...All of central Alabama. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
168 WWUS74 KBMX 281036 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 436 AM CST Wed Feb 28 2024 ALZ011>015-017>050-290000- /O.CON.KBMX.WI.Y.0005.000000T0000Z-240229T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 436 AM CST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Winds shifting from Southwest to West at 15 to 20 mph with gusts up to 40 mph. * WHERE...Portions of central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
825 WWUS74 KBMX 282326 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 526 PM CST Wed Feb 28 2024 ALZ011>015-017>050-290200- /O.EXT.KBMX.WI.Y.0005.000000T0000Z-240229T0200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 526 PM CST Wed Feb 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Winds shifting from southwest to north at 15 to 20 mph with gusts up to 40 mph. * WHERE...all of central Alabama. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:54 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 26, 10:54 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1054 PM CST Mon Feb 26 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday) Issued at 946 PM CST MON FEB 26 2024 Southerly winds were breezy late this evening. These winds were around 10 mph with some gust of 20-25 mph here and there. These winds will continue through the overnight hours. With clouds moving in from the south and the winds blowing, raised low temperatures a degree or two here and there. Otherwise, the forecast appears on target. Low rain chances will stay in the far north and even if these showers form, rain amounts will be light. 75 Previous short-term discussion: (This afternoon through Tuesday) Issued at 106 PM CST MON FEB 26 2024 Spring temperatures are upon us across the Southeast as warm air advection and southerly flow ramps up, thanks to a 1025mb surface ridge centered over the Caribbean. 500mb heights are also rising as zonal flow develops across the southern tier of the CONUS. Under mostly sunny skies, warm temperatures will result with upper 70s expected across our western and southern counties and mid 70s elsewhere. Low-level moisture will continue to increase this evening and overnight tonight with southerly flow continuing. In addition, increasing westerly flow of 35 to 40 knots at 700mb will contribute to isentropic upglide and formation of low stratus clouds almost areawide during the overnight hours. With overcast skies, overnight lows will remain mild in the mid to upper 50s. We can't rule out an isolated shower across the far northern counties as an upper level shortwave moves just off to our north over Tennessee and the Ohio River Valley. A slight chance of showers remains in the forecast during the pre-dawn hours through midday Tuesday for the I-22 and I-20 corridors northward. Most locations should remain dry. Overcast conditions will continue through much of the morning on Tuesday, slowly mixing with ceilings rising by the afternoon. How much clearing we achieve will dictate afternoon highs Tuesday afternoon. Locations with the best chance of reaching the lower 80s will be across the far southern and southeast counties as gradient winds really start to ramp up by Tuesday afternoon. Mid to upper 70s will be likely elsewhere. We'll probably need to start considering a Wind Advisory Tuesday afternoon through at least midnight Tuesday night with prevailing southerly winds of 20 to 25mph and gusts up to 40mph. 56/GDG && .LONG TERM... (Tuesday night through next Sunday) Issued at 254 PM CST MON FEB 26 2024 Made some adjustments to the temperature curve as the front comes through Wednesday, resulting in temperatures gradually falling from the low 60s in the far northwest at sunrise to the upper 40s at sunset. Locations along and south of I-59 will warm into the 70s ahead of the front. Lows Wednesday night will be in the lower 30s north (near or just below freezing for those with sensitive vegetation already in bloom) to the lower 40s southeast. Other forecast details remain on track, with a short period of dry and cooler weather through Thursday afternoon, before rain returns Friday. 14 Previous long-term discussion: (Tuesday night through next Sunday) Issued at 314 AM CST MON FEB 26 2024 Tuesday night into Wednesday, height falls will be non-existent over our area as an upper-level trough moves from the Central Plains to the Ohio Valley. A band of showers along and behind the front will move from northwest to southeast during the day on Wednesday, followed immediately by a strong push of colder air. All mention of thunder has been removed from our forecast, and rainfall amounts should mostly remain below 0.25 inch. Dry conditions will return briefly Wednesday night into Thursday as the much cooler airmass settles into the region. An area of strong high pressure will shift to the East Coast on Thursday night and strengthen within an upper-level confluence zone, while the ridge axis extends westward into Georgia. This will lead to easterly winds at the surface and cool conditions in advance of an approaching shortwave. Warm arm advection aloft with south to southwesterly winds at 850mb will result in strong isentropic lift. As a result, rain should develop and become fairly widespread late Thursday night through Friday. While the easterly near-surface flow will tend to weaken on Saturday, weak isentropic lift may continue to produce scattered light showers on Saturday and Sunday as a weak 500 mb disturbance moves through. 87/Grantham && .AVIATION... (06Z TAFS) Issued at 1048 PM CST MON FEB 26 2024 The latest satellite imagery has clouds/ceilings developing to our south at this writing. The overall forecast trend will be continue this issuance but sped up the MVFR ceilings at all locations. Winds will remain gusty at 10-25kts overnight with the MVFR ceilings developing rather quickly through 08z. The gusty winds and clouds hang on through much of the morning. The lower clouds will start decreasing between 16-18z but VFR ceilings will be in the area. Winds remain gusty into Tuesday evening ahead of an approaching cold front. MVFR clouds/ceilings will increase again after sunset from the south. 75 && .FIRE WEATHER... Breezy southerly winds continue overnight, remaining at 6-12mph. Elevated winds continue Tuesday through Wednesday, as a front approaches and moves through the area. Southerly 20ft winds speeds of 15-20 mph are possible, with winds becoming westerly then northwesterly through the day on Wednesday. Tuesday through Tuesday night, surface wind gusts of 30-35mph are possible across the southeast, and 35-40mph across the west and north. A few passing showers are possible across the far north Tuesday, but most of the area will be dry. Widespread light rainfall returns to the area Wednesday. Minimum RH values will be above 40 percent Tuesday and Wednesday. A drier airmass arrives Thursday, with minimum RH values ranging from 20 to 30 percent, with 20ft northeasterly winds less than 10mph. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 77 62 69 / 20 20 0 80 Anniston 57 78 62 71 / 20 10 0 80 Birmingham 60 78 65 70 / 10 10 10 80 Tuscaloosa 58 80 64 68 / 10 10 0 70 Calera 58 78 64 71 / 10 10 0 80 Auburn 57 76 63 74 / 10 10 10 50 Montgomery 60 81 66 78 / 10 0 0 50 Troy 60 81 65 79 / 10 10 0 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...75 LONG TERM....14 AVIATION...75
Hazardous weather outlook, Feb 26, 3:39 AM CST, 21 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 339 AM CST Mon Feb 26 2024 ALZ011>015-017>050-271245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 339 AM CST Mon Feb 26 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.